Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 77, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Nov 17, 2021, 2:41 PM PST. It took effect at Nov 18, 2021, 10:00 PM PST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 2:41 PM PST (22:41 UTC)
- In effect from
- Nov 18, 2021, 10:00 PM PST
- Expired
- Nov 20, 2021, 4:00 PM PST
- In force
- 42 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
392 WHUS76 KMFR 172241 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 241 PM PST Wed Nov 17 2021 PZZ350-356-376-181145- /O.CON.KMFR.GL.W.0042.211118T1800Z-211119T0600Z/ /O.CON.KMFR.SC.Y.0119.211118T1800Z-211119T0600Z/ /O.NEW.KMFR.SE.W.0077.211119T0600Z-211120T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 241 PM PST Wed Nov 17 2021 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 ft at 8 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 14 ft at 11 seconds expected. For the Small Craft Advisory, south winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft at 13 seconds expected. * WHERE...For the Gale warning, beyond 4 NM of shore. For the Small Craft Advisory all remaining waters. For the Hazardous Seas Warning, all waters. * WHEN...For the Gale Warning, from 10 AM to 10 PM PST Thursday. For the Hazardous Seas Warning, from 10 PM Thursday to 4 AM PST Saturday. For the Small Craft Advisory, from 10 AM to 10 PM PST Thursday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-181145- /O.CON.KMFR.GL.W.0042.211118T1800Z-211119T0600Z/ /O.NEW.KMFR.SE.W.0077.211119T0600Z-211120T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 241 PM PST Wed Nov 17 2021 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST SATURDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 ft at 8 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 15 ft at 11 seconds expected. * WHERE...All areas. * WHEN...For the Gale Warning, from 10 AM to 10 PM PST Thursday. For the Hazardous Seas Warning, from 10 PM Thursday to 4 AM PST Saturday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
6 follow-up statements
463 WHUS76 KMFR 181023 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 223 AM PST Thu Nov 18 2021 PZZ350-356-376-182330- /O.CAN.KMFR.SC.Y.0119.211118T1800Z-211119T0600Z/ /O.CON.KMFR.GL.W.0042.211118T1800Z-211119T0600Z/ /O.CON.KMFR.SE.W.0077.211119T0600Z-211120T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 223 AM PST Thu Nov 18 2021 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt, and very steep wind driven seas of 13 to 16 feet through this evening. Very steep west to northwest seas of 12 to 14 feet at 11 seconds will continue through Friday night. * WHERE...All areas. * WHEN...The Gale Warning is in effect from 10 AM this morning to 10 PM PST this evening, followed by a Hazardous Seas Warning from 10 PM this evening to 4 AM PST Saturday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-182330- /O.CON.KMFR.GL.W.0042.211118T1800Z-211119T0600Z/ /O.CON.KMFR.SE.W.0077.211119T0600Z-211120T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 223 AM PST Thu Nov 18 2021 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt, and very steep wind driven seas of 13 to 16 feet through this evening. Very steep west to northwest seas of 10 to 13 feet at 11 seconds will continue through Friday night. * WHERE...All areas. * WHEN...The Gale Warning is in effect from 10 AM this morning to 10 PM PST this evening, followed by a Hazardous Seas Warning from 10 PM this evening to 4 AM PST Saturday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
412 WHUS76 KMFR 182200 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 200 PM PST Thu Nov 18 2021 PZZ350-356-370-376-191200- /O.CON.KMFR.GL.W.0042.000000T0000Z-211119T0600Z/ /O.CON.KMFR.SE.W.0077.211119T0600Z-211120T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 200 PM PST Thu Nov 18 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt, and very steep wind driven seas of 13 to 16 feet through this evening. Very steep west to northwest seas of 12 to 14 feet at 11 seconds will continue through Friday night. * WHERE...All areas. * WHEN...The Gale Warning is in effect until 10 PM PST this evening, followed by a Hazardous Seas Warning from 10 PM this evening to 4 AM PST Saturday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
913 WHUS76 KMFR 191009 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 209 AM PST Fri Nov 19 2021 PZZ350-370-192315- /O.EXT.KMFR.SE.W.0077.000000T0000Z-211120T0000Z/ /O.NEW.KMFR.SC.Y.0120.211120T0000Z-211122T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 209 AM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... * WHAT...Very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, and north winds of 20 to 25 kt. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, followed by Small Craft Advisory conditions that will gradually improve through Sunday. * WHEN...The Hazardous Seas Warning is in effect until 4 PM PST this afternoon, followed by a Small Craft Advisory from 4 PM this afternoon to 4 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-192315- /O.EXT.KMFR.SE.W.0077.000000T0000Z-211121T0300Z/ /O.NEW.KMFR.SC.Y.0120.211120T0000Z-211122T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 209 AM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 7 PM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... * WHAT...North winds 20 to 25 kt, with very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, becoming wind- driven at 8 to 11 feet Saturday. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, then continue for areas south of Gold Beach through Saturday, with Small Craft Advisory conditions elsewhere. * WHEN...The Hazardous Seas Warning is in effect until 7 PM PST Saturday, with Small Craft Advisory in effect from 4 PM this afternoon to 4 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-192315- /O.CON.KMFR.SE.W.0077.000000T0000Z-211120T1200Z/ /O.NEW.KMFR.SC.Y.0120.211120T0000Z-211122T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 209 AM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... * WHAT...North winds 20 to 25 kt, with very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, becoming wind- driven at 8 to 11 feet Saturday. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, then continue for areas beyond 5 nm form shore and south of Cape Ferrelo tonight, with Small Craft Advisory conditions elsewhere. * WHEN...The Hazardous Seas Warning is in effect until 4 AM PST Saturday. The Small Craft Advisory is in effect from 4 PM this afternoon to 4 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
942 WHUS76 KMFR 192218 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 218 PM PST Fri Nov 19 2021 PZZ356-201200- /O.EXT.KMFR.SE.W.0077.000000T0000Z-211120T0000Z/ /O.EXT.KMFR.SC.Y.0120.211120T0000Z-211121T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 218 PM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...North winds 20 to 25 kt, with very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, becoming wind- driven at 8 to 11 feet Saturday. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon. Tonight Small Craft Advisory conditions will affect all areas, then mainly beyond 5 nm from shore Saturday. * WHEN...For the Hazardous Seas Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 10 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-201200- /O.CON.KMFR.SE.W.0077.000000T0000Z-211120T0000Z/ /O.EXT.KMFR.SC.Y.0120.211120T0000Z-211121T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 218 PM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, and north winds of 20 to 25 kt. Seas will become wind driven at 9 to 10 feet tonight. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, followed by Small Craft Advisory conditions that will gradually improve Saturday. * WHEN...For the Hazardous Seas Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 10 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-201200- /O.CON.KMFR.SE.W.0077.000000T0000Z-211121T0300Z/ /O.EXT.KMFR.SC.Y.0120.211120T0000Z-211121T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 218 PM PST Fri Nov 19 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...North winds 20 to 25 kt, with very steep and hazardous northwest seas of 12 to 15 ft at 10 seconds, becoming wind- driven at 8 to 11 feet Saturday. * WHERE...Very steep and hazardous seas will affect all areas through this afternoon, then continue for areas south of Pistol River Beach through Saturday, with Small Craft Advisory conditions elsewhere. * WHEN...For the Hazardous Seas Warning, until 7 PM PST Saturday. For the Small Craft Advisory, until 10 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
145 WHUS76 KMFR 201022 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 AM PST Sat Nov 20 2021 PZZ376-202330- /O.EXT.KMFR.SE.W.0077.000000T0000Z-211121T0000Z/ /O.EXT.KMFR.SC.Y.0120.000000T0000Z-211121T2100Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 AM PST Sat Nov 20 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST SUNDAY... * WHAT...North winds 20 to 25 kt with steep to very steep, hazardous seas of 8 to 11 ft through this afternoon. Seas will be a mix of northwest swell and wind seas. Steep seas of 6 to 8 feet will linger tonight into early Sunday afternoon. * WHERE...Very steep and hazardous seas will affect areas from Cape Ferrelo southward through this afternoon, with Small Craft Advisory conditions elsewhere. * WHEN...For the Hazardous Seas Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 1 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-202330- /O.EXT.KMFR.SC.Y.0120.000000T0000Z-211121T2100Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 222 AM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST SUNDAY... * WHAT...Steep and hazardous seas of 6 to 8 ft and north winds of 20 to 25 kt. Seas will be a mix of wind seas and northwest swell at 10 to 11 seconds. * WHERE...Steep and hazardous seas will affect all areas south of Winchester Bay today through Sunday morning, then for areas south of Bandon beyond 20 nm from shore early Sunday afternoon. * WHEN...Until 1 PM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-356-202330- /O.CON.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 222 AM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Steep and hazardous seas of 6 to 9 ft and north winds of 20 to 25 kt. Seas will be a mix of wind seas and northwest swell at 10 to 11 seconds. * WHERE...Steep and hazardous seas will affect most areas south of Bandon through this evening, then for areas beyond 5 nm from shore from 10 nm north of Cape Blanco to Point Saint George tonight through Sunday morning. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
431 WHUS76 KMFR 202201 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 201 PM PST Sat Nov 20 2021 PZZ376-211200- /O.EXT.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ /O.CON.KMFR.SE.W.0077.000000T0000Z-211121T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 201 PM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 20 to 25 kt with steep to very steep, hazardous seas of 8 to 11 ft. Steep seas of 6 to 8 feet will linger tonight into late Sunday morning. * WHERE...Very steep and hazardous seas will affect areas from Cape Ferrelo southward through this afternoon, with Small Craft Advisory conditions elsewhere. * WHEN...For the Hazardous Seas Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 10 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-211200- /O.EXT.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 201 PM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Steep and hazardous seas of 6 to 8 ft and north winds of 20 to 25 kt. * WHERE...Steep and hazardous seas will affect all areas south of Denmark. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-356-211200- /O.CON.KMFR.SC.Y.0120.000000T0000Z-211121T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 201 PM PST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Steep and hazardous seas of 6 to 9 ft and north winds of 20 to 25 kt. * WHERE...In zone 350, steep and hazardous seas will affect most areas south of Denmark and beyond 5 nm from shore. In zone 356 mainly beyond 5 nm from shore. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Nov 17, 2:20 PM PST, 21 minutes earlier.
Area forecast discussion, Nov 17, 2:20 PM PST, 21 minutes before
Area Forecast Discussion
National Weather Service Medford OR
220 PM PST Wed Nov 17 2021
.SHORT TERM...Through Friday night 19/20 Nov 2021.
17/12Z NAM/GFS/EC in.
Some low clouds and fog persist over the Umpqua Basin this
afternoon. High clouds and some mid-level clouds are
overspreading the Medford forecast area from the west.
The hemispheric projection shows a five to six wave pattern
around the globe with a block over western Siberia and the eastern
anchor low over the northern Gulf of Alaska. The hemispheric
pattern is usually a progressive one, and that will be the case
for this part of the world despite the upstream block.
A long wave upper ridge over the area will bring continued dry
weather through tonight. The ridge axis will break to the east of
the Medford forecast area today, and flow aloft will turn
southwesterly. This will open the storm door once again, and a
short wave rotating around a Gulf of Alaska low will push the next
system onshore. First, a warm front will lift north through the
area Thursday, then the trailing cold front will move onshore
Thursday night into Friday. This will bring widespread, but mostly
light, precipitation to the area beginning Thursday. Snow levels
will be quite high with this system; generally above 6000 to 7000
feet when the significant precipitation is occurring, so
significant snow will be limited to the peaks.
The upper trough driving the front will move onshore Friday and
clear to the east of the area Friday evening. Post-frontal showers
will diminish Friday night, ending by daybreak Saturday.
Storm total rainfall will be in the 0.50 to 1.25 inch range along
the coast and over the Coast Range. Inland west side locations
will see 0.10 to 0.40 inches. The Cascades and Siskiyous will see
0.25 to 1.00 inches. The east side will get up to 0.40 inches on
the higher terrain while the valleys will see generally less than
0.10 inches. Only the highest peaks will see snow...up to around
3.0 inches.
The higher impact issue will be winds. Strong winds are likely
along the coast Thursday afternoon through Thursday evening, east
of the Cascades Thursday night into Friday, as well as in the
Shasta Valley Thursday afternoon into Thursday night. 700 mb
winds and gradients support Wind Advisory winds in the Shasta
Valley. East side 700 mb winds will top out at around 45 kt, so
Advisory criteria will likely not be met there except over some of
the peaks. It does not look like High Wind Warnings will be
necessary anywhere.
.LONG TERM...Saturday 20 Nov through Wednesday 24 Nov 2021 (and
beyond). Energy on the back side of an upper trough will push
through the area on Saturday. Even so, upper ridging and a strong
surface high will set up just offshore of the PacNW with a thermal
trough in northern California. Offshore flow will induce rapid
drying of the air mass, so we are not expecting any precipitation.
The upper ridge will build even more strongly into the area on
Sunday. Even though we aren't expecting any rain/snow this
weekend, residual low-level moisture will likely remain trapped in
the valleys. So, we'll probably be dealing with low
clouds/fog/freezing fog again. Expect areas of higher terrain and
coastal areas to be sunnier and gradually turn milder this
weekend, while interior west side valleys stay a bit cooler due to
at least the morning low clouds/fog.
The flow aloft early next week will be mostly zonal. This will allow
a Pacific disturbance to move in with the next chance of rain
arriving at the coast/Umpqua on Monday, and then spreading inland to
the Cascades Monday night. Some light precip could linger into
Tuesday, mainly from the Cascades westward. This front looks weak
and is likely to produce relatively minor/nuisance impacts, mainly
from rain, but also perhaps some southerly breezes in advance of it
and light mountain snowfall north of Lake of the Woods. Upper ridging
will move back into the area mid next week with a period of dry
weather Wednesday.
Here's a sneak peek at late next week heading into Thanksgiving Day
and Thanksgiving weekend -- some deterministic solutions, including
the 12z operational GFS/ECMWF, are showing another system could
approach the coast as early as Thanksgiving Day with the potential
for an even wetter pattern heading into Thanksgiving weekend. But, a
deeper dive into the cluster analysis reveals only about 14% of the
solutions are showing this type of wetter pattern evolving. A
similar percentage (17%) of clusters show a dry pattern, with the
majority (69%) favoring something in between, which would translate
to a couple of fairly minor frontal systems with most impacts
remaining from the Cascades westward. It's still plenty far into the
future, so there's plenty of time to hone in on this, but this
hopefully will provide some insight into the possibilities heading
into the biggest travel week of the season. -Spilde
&&
.AVIATION...17/18Z TAFs...Along the coast and just offshore, VFR
ceilings are expected to continue through the TAF period due to
light to moderate offshore flow ushering in a drier air mass.
Inland west of the Cascades, stratus and fog is expected to return
Thursday morning, but the timing of the mid deck may bring enough
capping to prevent formation. Am putting it in now, but confidence
is not high.
East of the Cascades, VFR conditions are expected through the TAF
period. A dry air mass moving into the area should be enough to
prevent low clouds and fog from forming. -Sven
&&
.MARINE...Updated 210 PM PST Wednesday 17 November 2021...Winds
and seas will gradually diminish today with relatively calmer
conditions through tonight. Another strong frontal system will bring
gales and very steep hazardous seas to most of the outer waters
Thursday morning into Thursday night before moving onshore Friday.
Close to shore small craft conditions are likely.
Once the front moves onshore Thursday night, winds will shift from
south to north, with Hazardous Seas conditions remaining behind the
front. Moderate to occasionally strong north winds are expected
later Friday afternoon into at least Saturday night, before
gradually diminishing Sunday. -Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...Wind Advisory from 1 PM Thursday to 4 AM PST Friday for
CAZ080-081.
Pacific Coastal Waters...
Gale Watch from Thursday morning through Thursday evening for
PZZ350-356-370-376.
15/18/04The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:03 AM PST | Gale Watch | MFR | 12 hr | |
| Nov 17, 2:00 PM PST | Wind Advisory | MFR | Klamath, Lake | 41 hr |
| Nov 17, 2:32 PM PST | Gale Warning | MFR | 31 hr | |
| Nov 17, 2:32 PM PST | Small Craft Advisory | MFR | 12 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.